MAUDE Adverse Event Report: CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SECONDARY SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 72215N
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that there were secondary tubing sets that separated at the drip chamber in the emergency department.It was a total of four secondary tubing sets involved, all occurring before patient use.One set separated upon priming of an antibiotic, one occurred while "uncoiling" out of packaging , and two occurred upon a "gentle tug" when removing from packaging.It was reported that the events did not cause a delay the significantly impacted patient care.There was no harm to the user as a result of the event.
 
Additional Manufacturer Narrative
The customer's report that the secondary tubing sets separated at the drip chamber was confirmed based on visual inspection and handling of the received set samples.The initial separation on one of the four set samples was at the engagement of the drip chamber and tubing components.Slight tugging on each of the other sets tubing to the drip chamber engagement resulted in a separation.Further dimensional analysis of a tubing area of each separated tubing end and the drip chamber spigots were observed to be within specification.The root cause that the secondary tubing sets separated at the drip chamber was due to a combination of factors related to insufficient solvent and improper assembly due to equipment and/or operator error.
 
Event or Problem Description
It was reported that there were secondary tubing sets that separated at the drip chamber in the emergency department.It was a total of four (4) secondary tubing sets involved, all occurring before patient use.One set separated upon priming of an antibiotic, one occurred while "uncoiling" out of packaging, and two occurred upon a "gentle tug" when removing from the packaging.It was reported that the events did not cause a delay that significantly impacted patient care.There was no harm to the user as a result of these event(s).

Brand Name
ALARIS SECONDARY SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9747849
Report Number9616066-2020-00616
Device Sequence Number16598013
Product Code FPA
UDI-Device Identifier10885403235467
UDI-Public10885403235467
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number72215N
Device Catalogue Number72215N
Device Lot Number19103285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1